ANTIDEPRESSANTS: Pharmacist Kills Robber: Includes False Memories: Oklahoma

Paragraph 8 reads: “‘I can’t ever get rid of that, and so I’m treated with a sleeping medication and anti-depressants to try to get me past that.”

http://www.tulsaworld.com/news/article.aspx?subjectid=12&articleid=20090726_298_0_Apamcs638535

Record of OKC pharmacist involved in shooting in doubt

By NOLAN CLAY NewsOK.com
Published: 7/26/2009 8:00 AM
Last Modified: 7/26/2009 8:02 AM

A pharmacist charged with murder told police he had killed before, while overseas in the first Gulf War. But according to his military records, he was never there.

Instead, Jerome Jay Ers-land spent the war in 1991 as the pharmacy chief at the military hospital at Altus Air Force Base in southwestern Oklahoma, records show.

Ersland fatally shot a robber May 19 at the Reliable Discount Pharmacy in Oklahoma City.

The shooting attracted national attention when prosecutors charged him with first-degree murder, alleging he went too far while defending himself. Military veterans rallied to his support after he described himself as an Army veteran injured during Operation Desert Storm. He told The Oklahoman in May he hurt his back during a mortar attack.

Ersland, 57, of Chickasha, insisted again Friday that he served in Iraq during the war. He said he flew overseas from Altus to supply Army troops with nerve agent antidotes and spent time in Saudi Arabia, Kuwait and Iraq. He said he was there for about 48 days, both before and after the war started. He said he was in the Air Force but serving as a liaison to the Army. He insisted he was injured while overseas, but didn’t know how bad he was hurt at the time. He said he hid his back injury from the military so “I wouldn’t get kicked out.”

He would not say Friday whether he killed anyone in combat.

“There’s no way to prove it,” Ersland said. “And I found out if you can’t prove it, you can’t say it. … I know now that I have to be able to prove everything on paper. … I can tell you one thing, though. That is: I do have dreams, bad nightmares, about that, every night. … That’s every night. They’re just horrible dreams, about six specific soldiers being dead … lying beside one another and they haven’t been body bagged yet and I knew all of them. And then I always dream about body parts of Iraqis, of people.

“I can’t ever get rid of that, and so I’m treated with a sleeping medication and anti-depressants to try to get me past that.”

The government last week released to The Oklahoman eight pages about Ersland’s military service, first in the Army and then in the Air Force. Reporters also reviewed other records about Ersland’s military service.

Prosecutors doubted Ersland’s accounts about his Gulf War service, and they subpoenaed his military papers from the government to check his statements. Prosecutors received a thick envelope of Ersland’s military papers Thursday.

“They verify exactly what we assumed about … his comments about his military record,” Oklahoma County District Attorney David Prater said.

617 total views, 6 views today

Losing a Sense of Being on Luvox

“I have felt ‘dead’ ‘doped’ and ‘stunned’ on the various medications I have been prescribed.”

 

I was prescribed Luvox in May this year (2002) as I suffer from O.C.D. (for 28 years), chronic insomnia and depression. I also cope with life to a great degree, by employing magical thinking.

I had the Luvox in my possession for a few weeks before I finally decided to take it one night, as I couldn’t cope with waking up again knowing I hadn’t done anything (medication wise) to improve my situation. (In principal, I am against medication as, since I was first diagnosed with O.C.D. and depression (about 13 years ago), I have felt ‘dead’ ‘doped’ and ‘stunned’ on the various medications I have been prescribed).

In short, the Luvox kept me awake all night, (and has continued to do so (it is now December).

My doctor prescribed co-medications (Mogadon and Alprazolam). Mogadon to knock me out to sleep, and Alprazolam to calm me down, as I was awake all night due to extremely fast palpitations, confused & abstract thinking, exceptional alertness, and a total inability to ‘switch off’. I also experienced occasional auditory hallucinations, which had only been previously present on two occasions in my life, when I was medicated.

In general, I am not prone to hallucinations. The Mogadon knocked me out so that I couldn’t get up to drive children to school. I have recently (a week and a half ago) gone off the Luvox. In the meantime I have become addicted to Temazepan, as my insomnia has continued.

My choice now has been to work with a dedicated professional, who is willing to work without medication via hypnosis and psychotherapy and to attempt to reduce the sleeping medication myself and eventually deal with the insomnia in any way possible whilst my children are on school holidays.

Although I most certainly recognize the need and value of medication, my experience has always been that the side effects are so complex, and in the end, the co-medications make the situation so much worse, and one totally loses any sense of ‘being’.

Australia

 

12/27/2002

This is Survivor Story number 3.
Total number of stories in current database is 48

418 total views, 1 views today